Journal of Symbolic Logic

Euler characteristics for strongly minimal groups and the eq-expansions of vector spaces

Vinicius Cifú Lopes

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We find the complete Euler characteristics for the categories of definable sets and functions in strongly minimal groups. Their images, which represent the Grothendieck semirings of those categories, are all isomorphic to the semiring of polynomials over the integers with nonnegative leading coefficient. As a consequence, injective definable endofunctions in those groups are surjective. For infinite vector spaces over arbitrary division rings, the same results hold, and more: We also establish the Fubini property for all Euler characteristics, and extend the complete one to the eq-expansion of those spaces while preserving the Fubini property but not completeness. Then, surjective interpretable endofunctions in those spaces are injective, and conversely. Our presentation is made in the general setting of multi-sorted structures.

Article information

J. Symbolic Logic, Volume 76, Issue 1 (2011), 235-242.

First available in Project Euclid: 4 January 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Cifú Lopes, Vinicius. Euler characteristics for strongly minimal groups and the eq-expansions of vector spaces. J. Symbolic Logic 76 (2011), no. 1, 235--242. doi:10.2178/jsl/1294170998.

Export citation